Boyfriend gets red spots on lower back after bottoming

  • jackthejock

    Posts: 395

    Apr 25, 2012 9:27 PM GMT
    I've tried googling this but am getting nothing but crap like yahoo answers (seriously, the absolute worst place to ever get any info or advice on anything). So I thought I'd post here to see if anybody has any info or ideas.

    My boyfriend and I have been together for a year, he started bottoming with me last fall (I am the only person he has ever bottomed with). A few months ago he started noticing small red spots like a bug bite or a rash on his lower back. We had just gotten back from a vacation where one night we had to stay at a really shitty motel, we thought possibly it was bed bugs or spider bites or something like that.

    He went to the Dr who confirmed it wasn't bed bugs, gave him some Rx cortisone. It cleared up for a while but kept coming back. After a few months he figured out that the little spots show up about a day or so after he bottoms and they last for about a week or so then fade away.

    Has anybody heard of anything like this before? I must admit it is completely new to me. His theory is that he is possibly mildly allergic to lube, enough that it would cause a reaction when he bottoms but not tops. We've tried ID, Gun Oil and Astroglide and it doesn't seem to make a difference.
  • Posted by a hidden member.
    Log in to view his profile

    Apr 25, 2012 10:15 PM GMT
    Interesting, I would want to believe it was the lube, hopefully that is just the case.
  • Posted by a hidden member.
    Log in to view his profile

    Apr 25, 2012 10:25 PM GMT
    Your boyfriend may have developed an allergy to lube, condoms, you, or any other devices or accoutrements you employ in your ass play.

    If he's not experiencing discomfort or itching, treat the symptoms when they appear. However, try over-the-counter Zyrtec (but buy the pharmacy brands like CVS or Walgreens) a couple of days before your sex.

    Also, check yourself over too. Do you have shaved skin on your abdomen or chest as you rub against him? A history of jock itch?
  • Posted by a hidden member.
    Log in to view his profile

    Apr 25, 2012 10:32 PM GMT
    Great suggestions above.

    Also, it could be from additional perspiration while bottoming and that can cause irritation. the lower back is being pressed against the bed and sheets, and during sex the body temperature rises. That, plus friction, could be causing the irritation.

    Have him try to bottom you on top...riding you. And see if that makes a difference.
  • jackthejock

    Posts: 395

    Apr 25, 2012 10:45 PM GMT
    mickeytopogigio saidYour boyfriend may have developed an allergy to lube, condoms, you, or any other devices or accoutrements you employ in your ass play.

    If he's not experiencing discomfort or itching, treat the symptoms when they appear. However, try over-the-counter Zyrtec (but buy the pharmacy brands like CVS or Walgreens) a couple of days before your sex.

    Also, check yourself over too. Do you have shaved skin on your abdomen or chest as you rub against him? A history of jock itch?


    I will suggest the Zyrtec to him and see if that helps. I am also looking for some good organic lubes, because I remember reading about them a while back (though that was in the context of some hippy vegan article, still might help with allergies)



    JPtheBITCH saidOr he may be allergic to the detergent the sheets are washed in.
    When he bottoms, there is friction between his back and whatever he's lying on. So he may not be so allergic that sleeping in the sheets will cause the rash, but just enough that the friction and the allergic irritation may cause it.



    Great suggestion, but in this case it doesn't really apply because we never really use that position when he bottoms (though oddly it's my fav lol) he either rides me or doggy style.
  • Posted by a hidden member.
    Log in to view his profile

    Apr 26, 2012 1:13 AM GMT
    Red rash is a sign of primary HIV infection. Both of you should get tested.
  • Posted by a hidden member.
    Log in to view his profile

    Apr 26, 2012 1:21 AM GMT
    Allergy to the lube or a heat rash are the first things that come to mind.
  • jackthejock

    Posts: 395

    Apr 26, 2012 1:46 AM GMT
    Firebrand saidRed rash is a sign of primary HIV infection. Both of you should get tested.


    We both were tested in December and were both negative, and it started happening before then
  • Timbales

    Posts: 13993

    Apr 26, 2012 1:51 AM GMT
    Have him see a dermatologist to pinpoint what it may be.

    Does he wax or shave the area?
  • Posted by a hidden member.
    Log in to view his profile

    Apr 26, 2012 1:56 AM GMT
    According to online description, cortisone is used to decrease inflammation of irritated tissue.

    With that said, what do you think could have possibly caused the irritation in the first place? It could be that he has sensitive skin and/or allergic reaction to the lubricant or lack of it. Maybe he is allergic to the condom you were using, especially latex.

    Here is a description from mayoclinic...

    "If you're allergic to latex, you're likely to react after being in contact with the latex in rubber gloves or by inhaling airborne latex particles, which can be released when latex gloves are removed. Latex allergy symptoms can range from mild to severe, depending on the degree of your sensitivity and the amount of latex allergen to which you're exposed. Your reaction can worsen with repeated exposure to latex.

    Mild symptoms
    Mild latex allergy symptoms include:

    Itching
    Skin redness
    Hives or rash"


    http://www.mayoclinic.com/health/latex-allergy/DS00621/DSECTION=symptoms
  • Posted by a hidden member.
    Log in to view his profile

    Apr 26, 2012 1:59 AM GMT
    he probably needs an allergy test of all the stuff you guys use during sex
  • Posted by a hidden member.
    Log in to view his profile

    Apr 26, 2012 2:27 AM GMT
    jackthejock said... (I am the only person he has ever bottomed with).
    So you think...

    jackthejock saidWe had just gotten back from a vacation where one night ...
    What about the other nights?
  • Posted by a hidden member.
    Log in to view his profile

    Apr 26, 2012 2:51 AM GMT
    I agree that he should see a dermatologist and be tested for allergies...

    With that said, I also have to be careful of what lubes are used. I am allergic to many of them. One lube I can always count on is good ol' KY Jelly and the WalMart generic.

  • Posted by a hidden member.
    Log in to view his profile

    Apr 26, 2012 3:35 AM GMT
    See a dermatologist.

    My amateur diagnosis is topical rash from rubbing his bottom into the sheets causing some kind of ingrown hair or mild pore infection.
  • Posted by a hidden member.
    Log in to view his profile

    Apr 26, 2012 3:43 AM GMT
    Firebrand saidRed rash is a sign of primary HIV infection. Both of you should get tested.


    Red rash is a sign for many things, and it would not appear and disappear only with sexual encounters.


    I will say though that if your BF is allergic to lube the symptoms should be systemic or at least in the areas that share the same lymph drainage as your rectum/anus
  • Posted by a hidden member.
    Log in to view his profile

    Apr 26, 2012 5:26 AM GMT
    Just a wild guess here but I wonder if you are agravating his basal ganglia near his lower back since the position he likes is doggy. He may have been exposed to Herpes zoster and now has a mild case of shingles which would explain the recurrence only after bottoming and the disappearance after a week or so. However, I think the allergic idea above is a more likely explanation and the solution, in either case, to go to a dermatologist.
  • Posted by a hidden member.
    Log in to view his profile

    Apr 26, 2012 5:27 AM GMT
    Most probably this is due to allergic problem, what you should do is try to use different brand of lube, codoms and sometime if you spread cum at bottom will also cause allergic.

    You should check one by one for each day.
  • Posted by a hidden member.
    Log in to view his profile

    Apr 26, 2012 8:09 AM GMT
    Hes probably just allergic to you :/